MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT30015UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: the stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 12th distal stent wrap; with struts raised.Kinking was visible along the distal shaft; 4-7cm proximal to the distal tip.No deformation was evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a resolute integrity drug eluting stent to treat a lesion.The target lesion was heavily calcified with 90% stenosis.No damage was noted to packaging.No issues were noted when removing device from hoop.The device was inspected prior to use.Negative prep was performed prior to use.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device.During an attempt to treat the lesion in the lcx using the resolute integrity drug eluting stent, the left circumflex was wired to its distal extent using a 0.014 non-medtronic wire.This was used to deliver a 3.0 x 15 sprinter balloon to the mid circumflex stenosis where a series of inflations were performed to 10 atm of pressure in order to release the lesion and prepare it for coronary stenting.An attempt was then made to deliver a 3.0 x 15 resolute des to the lesion site, however the stent would not cross the tortuous proximal circumflex which was heavily calcified, impeding stent passage.Accordingly, the stent was removed from the body and instead a 3.0 x 8 non-medtronic device was advanced to the lesion site and deployed at 14 atm of pressure.The patient status is stable.Analysis of the returned device revealed stent deformation.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7323380
Report Number9612164-2018-00476
Device Sequence Number104292
Product Code NIQ
UDI-Device Identifier00643169037502
UDI-Public00643169037502
Combination Product (Y/N)N
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2019
Device Catalogue NumberRSINT30015UX
Device Lot Number0008652255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight77